Alert archive / Maine / Wind Advisories in 2012

Wind Advisory 12, NWS Caribou, ME

November 7, 2012Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Nov 7, 2012, 3:59 AM EST for Hancock County, Washington County, Maine. It took effect at Nov 7, 2012, 5:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2012, 3:59 AM EST (08:59 UTC)
In effect from
Nov 7, 2012, 5:00 PM EST
Expired
Nov 8, 2012, 7:00 AM EST
In force
14 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS71 KCAR 070859
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
359 AM EST WED NOV 7 2012

MEZ029-030-072100-
/O.NEW.KCAR.WI.Y.0012.121107T2200Z-121108T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
359 AM EST WED NOV 7 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM
EST THURSDAY.

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

VJN
4 follow-up statements
481 
WWUS71 KCAR 071924
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
224 PM EST WED NOV 7 2012

MEZ029-030-080330-
/O.CON.KCAR.WI.Y.0012.121107T2200Z-121108T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
224 PM EST WED NOV 7 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$
059 
WWUS71 KCAR 080019
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
719 PM EST WED NOV 7 2012

MEZ029-030-080830-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-121108T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
719 PM EST WED NOV 7 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS AFTERNOON INTO EARLY THURSDAY MORNING.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$
578 
WWUS71 KCAR 080904
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
404 AM EST THU NOV 8 2012

MEZ029-030-081200-
/O.CON.KCAR.WI.Y.0012.000000T0000Z-121108T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
404 AM EST THU NOV 8 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...INTO EARLY THIS MORNING.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO 
  SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME 
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

VJN
428 
WWUS71 KCAR 081132
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
632 AM EST THU NOV 8 2012

MEZ029-030-081245-
/O.EXP.KCAR.WI.Y.0012.000000T0000Z-121108T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
632 AM EST THU NOV 8 2012

...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING...

WINDS WILL SLOWLY DIMINISH DURING THE COURSE OF THE DAY. ALTHOUGH
NORTH WINDS WILL STILL GUST UP TO 30 TO 35 MPH OVER THIS AREA...
WIND GUSTS AT OR ABOVE 40 MPH ARE NO LONGER EXPECTED.

$$

VJN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 7, 1:07 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 7, 1:07 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
107 AM EST WED NOV 7 2012

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE AREA TONIGHT. LOW PRESSURE WILL
APPROACH FROM THE SOUTH ON WEDNESDAY. THE LOW WILL REMAIN TO OUR
SOUTH WEDNESDAY NIGHT AND THURSDAY AS IT SLOWLY MOVES TO THE EAST.
HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
100 AM UPDATE: WE LOWERED OVRNGT LOWS A FEW DEG F BASED ON OBSVD
MDNGT HRLY TEMPS ACROSS THE FA. OTHERWISE...NO OTHER CHGS MADE TO
THE REST OF THE OVRNGT PD.

PRIOR UPDATE: MADE SOME MINOR CHANGES TO TEMPERATURES AND WINDS
FOR TONIGHT. OTHERWISE FORECAST IS ON TRACK.

ORGNL DISC: CHALLENGE THIS TERM WILL BE THE TEMPERATURES AND THE
TIMING OF PRECIP.

LATEST VISIBLE SATL IMAGERY SHOWED STRATOCU STARTING TO DISSIPATE
AS HIGH PRES BUILDS OVER AND THE UPPER LOW PULLS AWAY. CLEAR SKIES
FOR TONIGHT INTO MUCH OF WEDNESDAY W/WINDS BECOMING LIGHT TONIGHT.
THIS WILL SET THE STAGE FOR A COLD NIGHT GIVEN THE DRY AIRMASS IN
PLACE W/DEWPOINTS RUNNING IN THE LOW/MID TEENS. READINGS TONIGHT
WILL BE ABOUT 2 TO 5 DEGREES COLDER THAN THEY WERE THIS MORNING.
THEREFORE, DECIDED TO BUMP BACK OVERNIGHT MINS A FEW DEGREES
ESPECIALLY ACROSS THE NORTHERN AREAS AND LOW LYING SITES.
WEDNESDAY WILL BE ANOTHER COLD DAY W/DAYTIME HIGHS RUNNING BELOW
NORMAL.

NOW WE CAN TURN TO THE TIMING OF PRECIPITATION...
LATEST GFS/NAM AND EVEN THE ECMWF INDICATE DRY AIR HOLDING ON
LONGER AS THE SFC HIGH PRES LIFT INTO SOUTHERN CANADA. LOW PRES IS
FCST TO INTENSIFY AS IS MOVES NORTHWARD FROM THE MID-ATLC REGION
ON WEDNESDAY. COORDINATED W/GYX IN PULLING BACK THE ARRIVAL OF
THE PRECIP UNTIL LATER IN THE DAY AND THIS KEEPS CHC POPS RIGHT
ALONG THE COAST. TEMPERATURES WILL BE TRICKY AS PRECIP OVERRUNS
THE DRIER AIR IN THE BLYR, KEEPING ANY PRECIP AS GENERALLY VIRGA
UNTIL AND LLVLS CAN BECOME MORE SATURATED. CARRIED RAIN/SNOW MIX
ATTM OVER THE INTERIOR DOWNEAST SECTION AS TEMPERATURES WILL BE IN
THE 35-37 DEGREE RANGE WHILE ON THE COAST, EXPECTING PRECIP IN THE
FORM OF LIGHT RAIN BEFORE EVAPORATIVE COOLING ALLOWS FOR A CHANGE
TO SNOW.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A STRONG LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST WILL SLOWLY
APPROACH WEDNESDAY NIGHT AS IT BEGINS TO WEAKEN AND OCCLUDE. A BAND
OF PRECIPITATION MOVING NORTH AHEAD OF THE LOW WILL SPREAD ACROSS
THE AREA WEDNESDAY NIGHT. THE PRECIPITATION IS EXPECTED TO BE
GENERALLY LIGHT BUT TEMPS WILL BE COLD ENOUGH FOR SNOW AND MIXED
PRECIPITATION INLAND AS IT MOVES IN. SNOW AND SLEET WILL COVER
INTERIOR DOWNEAST AND NORTHERN MAINE LATE WEDNESDAY NIGHT. BY
THURSDAY MORNING SNOW AND MIXED PRECIPITATION SHOULD EXTEND ACROSS
THE NORTH AND WEST WHILE PRECIPITATION WILL CHANGE TO RAIN IN
SOUTHEASTERN AREAS. SNOW OR MIXED PRECIPITATION IN THE FAR NORTHWEST
AND RAIN ELSEWHERE IS LIKELY BY MIDDAY ON THURSDAY. PRECIP AMOUNTS
ARE EXPECTED TO BE GENERALLY LIGHT ACROSS THE NORTH WITH A QUARTER
INCH QPF. THIS MAY AMOUNT TO A COUPLE INCHES OF SNOW IN SPOTS AND
COULD BE ENOUGH TO MAKE ROADS SLIPPERY THURSDAY MORNING. AROUND A
HALF INCH IS LIKELY DOWNEAST. NORTHEAST WINDS WILL BE STRONGEST LATE
WEDNESDAY INTO WEDNESDAY NIGHT ALONG THE IMMEDIATE COAST. THE STORM
WILL WIND DOWN THURSDAY NIGHT AND FRIDAY AS IT SLIPS EAST OF THE
REGION AND HIGH PRESSURE BEGINS TO PRESS IN FROM THE WEST.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH DEVELOPMENT AND TRACK OF LOW
MOVING UP EASTERN SEABOARD. ECMWF AND GFS BOTH KICK SYSTEM
TRACKING SOUTH OF GULF OF MAINE INTO OPEN ATLANTIC WITH
PRECIP...GENERALLY IN FORM OF SNOW...ENDING BY EARLY
SATURDAY IN MOST AREAS. HIGH PRESSURE QUICKLY BUILDS IN WITH COLD
NORTHWESTERLY FLOW UNDER CLEARING SKIES ON SATURDAY AND SUNDAY
BEFORE SOUTHWESTERLY RETURN FLOW RE-ESTABLISHES SUNDAY AFTERNOON
AHEAD OF NEXT FRONTAL SYSTEM APPROACHING FROM WEST LATE MONDAY WITH
INCREASING CHANCES OF RASH.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: STAYED W/VFR CONDITIONS THROUGH THE TERM.

SHORT TERM: VFR CONDITIONS WEDNESDAY EVENING WILL LOWER TO MVFR
AND POSSIBLY IFR FROM SOUTH TO NORTH WEDNESDAY NIGHT. MVFR TO IFR
CONDITIONS ARE LIKELY ACROSS THE AREA THURSDAY INTO THURSDAY
NIGHT. VFR CONDITIONS SHOULD RETURN FRIDAY INTO FRIDAY NIGHT.

&&

.MARINE...
NEAR TERM: AS STATED BELOW, GALE WARNING IS UP. USED A BLEND OF
THE NAM12/GFS40 FOR SUSTAINED WINDS WHICH SHOW CONDITIONS STARTING
OUT AS SCA BY WEDNESDAY AFTERNOON AND RAMPING UP TO GALES BY THE
END OF THIS TERM ESPECIALLY FOR GUSTS. MDL GUIDANCE SHOWED
925-850MBS JET OF 45KTS OVERRUNNING THE 15-20KTS AT THE SFC.
MOMENTUM TRANSFER FROM THE BUFKIT FOR JONESPORT INDICATED GUST
POTENTIAL TO 35 KTS BY 00Z.

SHORT TERM: A GALE WARNING IS IN EFFECT FOR WINDS GUSTING OVER 35
KT FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING. WINDS WILL
INCREASE DURING THE DAY ON WEDNESDAY BECOMING STRONGEST WEDNESDAY
EVENING. WINDS WILL GRADUALLY DIMINISH ON THURSDAY BUT AN SCA WILL
LIKELY BE NEEDED FOLLOWING THE GALE THURSDAY AFTERNOON INTO FRIDAY
FOR GUSTY NORTHWEST WINDS BEHIND THE STORM SYSTEM.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST THURSDAY FOR
     ANZ050>052.

&&

NEAR TERM...VJN
SHORT TERM...BLOOMER
LONG TERM...PJR
AVIATION...VJN
MARINE...VJN/BLOOMER
Hazardous weather outlook, Nov 6, 2:52 PM EST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
252 PM EST TUE NOV 6 2012

MEZ001>006-010-011-015>017-031-032-072000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
252 PM EST TUE NOV 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MIX OF SNOW...SLEET AND FREEZING RAIN WILL SPREAD ACROSS THE AREA
WEDNESDAY NIGHT. PRECIPITATION WILL QUICKLY TURN TO RAIN IN DOWNEAST
AREAS BUT MAY CONTINUE AS SNOW AND SLEET INTO THURSDAY MORNING
ACROSS THE NORTH. SOME SLIPPERY ROADWAYS ARE LIKELY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-072000-
COASTAL HANCOCK-COASTAL WASHINGTON-
252 PM EST TUE NOV 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NORTHEAST WINDS LATE WEDNESDAY INTO WEDNESDAY NIGHT MAY GUST UP TO
40 MPH ALONG THE COAST AS A COASTAL STORM SYSTEM APPROACHES. WINDS
WILL GRADUALLY SUBSIDE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-072000-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
252 PM EST TUE NOV 6 2012

...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:09 AM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington39 hr

Nearby

Wind Advisories in Maine, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.